EconPapers    
Economics at your fingertips  
 

CHANGES IN THE RELATIVE EARNINGS GAP BETWEEN NATIVES AND IMMIGRANTS ALONG THE U.S.‐MEXICO BORDER*

Alberto Dávila and Marie T. Mora

Journal of Regional Science, 2008, vol. 48, issue 3, 525-545

Abstract: ABSTRACT Using 1990 and 2000 U.S. census data, this study investigates changes in immigrant/native earnings disparities for workers in U.S. cities along the international border with Mexico vis‐à‐vis the U.S. interior during the 1990s. Our findings—based on estimating earnings functions and employing the Juhn‐Murphy‐Pierce (1993, JPE) wage decomposition technique—indicate that the average earnings of Mexican immigrants along the U.S.‐Mexico border improved relative to those accrued by their counterparts in the U.S. interior and by otherwise similar U.S.‐born Mexican Americans between 1990 and 2000. However, when comparing Mexican‐born workers to U.S.‐born non‐Hispanic whites, the immigrant border‐earnings penalty remained statistically unchanged.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9787.2008.00562.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jregsc:v:48:y:2008:i:3:p:525-545

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0022-4146

Access Statistics for this article

Journal of Regional Science is currently edited by Marlon G. Boarnet, Matthew Kahn and Mark D. Partridge

More articles in Journal of Regional Science from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jregsc:v:48:y:2008:i:3:p:525-545